Alert archive / Ohio / Special Marine Warnings in 2002

Special Marine Warning 96, NWS Cleveland, OH

September 20, 2002

NWS Cleveland, OH issued this special marine warning at Sep 20, 2002, 3:27 PM EDT. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 20, 2002, 3:27 PM EDT (19:27 UTC)
Expired
Sep 20, 2002, 4:30 PM EDT
In force
63 min
Issued by
NWS Cleveland, OH
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Sep 20, 2:02 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Sep 20, 2:02 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
202 PM EDT FRI SEP 20 2002

SURFACE FRONTAL SYSTEM WILL BE THE FOCUS OF THE FORECAST PACKAGE.
THE AVN/ETA FAIRLY SIMILAR IN THE TIMING AND STRENGTH OF THE SYSTEM.
STRONG UPPER LEVEL DIVERGENCE OVER THE CWA IN BETWEEN 00Z AND 06Z WILL
LEAD TO WIDESPREAD PCPN. WITH HIGH DEWPOINTS/PRECIP WATER VALUES
WILL ADD WORDING RAIN MAY BE HEAVY AT TIMES IN NW AREAS. CATEGORICAL
POPS OVER THE CWA TONIGHT...MAINLY LATE EVENING AND AFTER MIDNIGHT
IN THE EAST.  SVR WEATHER A POSSIBILITY WITH STRONG LOW LEVEL SHEAR
AND SUFFICIENT INSTABILITY...PARTICULARLY NW OH.  THE SURFACE FRONTAL
PASSAGE WILL NOT OCCUR OVER THE EASTERN PART OF THE CWA UNTIL AFT
12Z SAT.  I WILL KEEP LIKELY POPS OVER NW PA AND CHC POPS OVER ERN
OH FOR THE MORNING HOURS ON SAT.  I WILL GRADUALLY REMOVE PCPN EAST
TO WEST THROUGH THE AFTERNOON.

COOLER AIR WILL FILTER INTO THE AREA ON SUNDAY AS A SERIES OF
SHORT WAVES BEGIN TO MOVE THROUGH THE REGION.  ATMOSPHERE WILL
REMAIN FAIRLY DRY AS MANY OF THESE SHORTWAVES.  SUFFICIENT MOISTURE
AND DYNAMICS EXIST OVER THE AREA SUNDAY NIGHT TO INTRODUCE CHC POPS
FOR THE FORECAST AREA.

IN THE EXTENDED A FRONTAL PASSAGE WILL OCCUR TUESDAY AND THURSDAY OF
NEXT WEEK.  THE MRF SHOW LITTLE MOISTURE WITH THESE FRONTAL
PASSAGES.  I WILL KEEP TUESDAY DRY AS PER CURRENT FORECAST...HOWEVER
I WILL ADD CHC POP FOR THURSDAY AS MOISTURE AND DYNAMICS ARE A
LITTLE MORE FAVORABLE FOR PCPN.

GUIDANCE TEMPS LOOK FAIRLY REASONABLE.  I WILL UP POP CHANCES FOR
TONIGHT.

.CLE...
OH...NONE.
PA...NONE.

GTG

In the hours before

Special weather statement, Sep 20, 11:55 AM EDT, 3 hours 32 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-210200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1155 AM EDT FRI SEP 20 2002

THE NATIONAL SEVERE STORM FORECAST CENTER IN NORMAN OKLAHOMA HAS
INDICATED THAT SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTHERN OHIO
AND NORTHWEST PENNSYLVANIA THIS AFTERNOON AND EARLY TONIGHT. THE
MAIN SEVERE WEATHER THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS.

WARM AND MOIST SOUTHERLY WINDS WILL CONTINUE OVER THE REGION TODAY.
THESE WINDS WILL CAUSE THE ATMOSPHERE TO BECOME VERY UNSTABLE.
AN APPROACHING COLD FRONT AND STRONG WINDS A FEW THOUSAND FEET ABOVE
THE SURFACE COMBINED WITH THE UNSTABLE ATMOSPHERE MAY CAUSE
THUNDERSTORMS TO DEVELOP THIS AFTERNOON.  IF THUNDERSTORMS DO
DEVELOP...A FAVORABLE WIND PROFILE EXISTS FOR THE STORMS TO FORM INTO
A SQUALL LINE.  DAMAGING STRAIGHT LINE WINDS COULD RESULT FROM SUCH A
SQUALL LINE.

SKYWARN ACTIVATION MAY BE NEEDED LATER TODAY.

KUBINA/SEM

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 3:27 PM EDTSpecial Marine WarningCLE63 min
Sep 20, 3:41 PM EDTSevere Thunderstorm WarningCLEErie, Huron49 min
Sep 20, 4:02 PM EDTSevere Thunderstorm WarningCLELorain43 min
Sep 20, 6:01 PM EDTSevere Thunderstorm WarningCLEErie, Sandusky44 min
Sep 20, 6:14 PM EDTSevere Thunderstorm WarningCLERichland46 min
Sep 20, 6:21 PM EDTSpecial Marine WarningCLE114 min

Nearby

Special Marine Warnings in Ohio, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.